MAUDE Adverse Event Report: ENDOLOGIX SANTA ROSA OVATION IX; ILIAC LIMB

ENDOLOGIX SANTA ROSA OVATION IX; ILIAC LIMB
Model Number TV-IL1410160-J
Medical Device Problem Codes Off-Label Use (1494); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Rupture (2208)
Date of Event 08/15/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.
 
Event or Problem Description
The patient was being treated for an abdominal aortic aneurysm (aaa) with the alto stent graft system.Reportedly, the aortic neck was 11mm, there was an existing undersized self-expanding stent in the common iliac artery (cia) and left external iliac artery (eia)/cia was completely occluded.Per the sizing sheet the left cia was off label as it measured at 7mm and should be = 8mm & = 25mm.The physician was able to cross the left iliac occlusion with wires and catheters and a re-entry device.The graft was placed and when post ballooning the left limb the cia hypo junction of the vessel ruptured.An additional ovation ix iliac limb was implanted to cover the ruptured vessel; however, the rupture was being fed retrograde via collaterals from the right iliac system causing a slow leak.The physician opened the patients left retroperitoneal cavity to evacuate the hematoma, sewed and clip the left hypo.This was successful.The patient had palpable distal pulses, both iliacs systems are patent and the aneurysm is excluded.The patient was reported to be stable post-procedure and was expected to be discharged one day post procedure.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows that the intraoperative rupture of the left external iliac artery is confirmed.This is consistent with the reported adverse event/incident.The event is most likely user and anatomy.Iliac anatomy was off label with left common iliac artery of 7mm (should be 8-25).This likely contributed to reported events.The patient was known preoperatively to have a chronic occlusion of left common iliac artery with thrombus and left external iliac artery- anatomy related.The procedure related harms identified were hemodynamic instability (decreased blood pressure requiring pressers and arterial line, 800 cc blood loss requiring 4 units prbc's and 2 units ffp) and additional intraoperative surgical procedure for a retroperitoneal hematoma with drain placement.The final patient status was reported to be discharged with home health care on postoperative day ten, hospital day sixteen.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Corrections: g3: date received by manufacturer has been updated.H6: investigation finding: remove code 3233.H6: investigation conclusion: remove code 11.

Brand Name
OVATION IX
Common Device Name
ILIAC LIMB
Manufacturer (Section D)
ENDOLOGIX SANTA ROSA
3910 brickway blvd
santa rosa CA 95403
Manufacturer (Section G)
ENDOLOGIX SANTA ROSA
3910 brickway blvd
,
santa rosa CA 95403
Manufacturer Contact
gary kirchgater
3910 brickway blvd
,
santa rosa, CA 95403
8009832284
MDR Report Key15287429
Report Number3008011247-2022-00098
Device Sequence Number14585049
Product Code MIH
UDI-Device Identifier00850007370114
UDI-Public(01)00850007370114(17)250121(10)FS012122-01
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P120006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 08/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/21/2025
Device Model NumberTV-IL1410160-J
Device Lot NumberFS012122-01
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/15/2022
Supplement Date Received by Manufacturer10/27/2022
Initial Report FDA Received Date08/24/2022
Supplement Report FDA Received Date11/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALTO MAIN BODY (LN FS012821-40).; OVATION IX ILIAC LIMB (LN FS031622-16).; OVATION IX ILIAC LIMB (LN FS040120-25).; OVATION PRIME FILL POLYMER (LN FF062621-03).
Outcome Attributed to Adverse Event Required Intervention;
Patient Age81 YR
Patient SexMale